Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 36, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 13, 2018, 4:22 PM CDT for Craig County, Nowata County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2018, 4:22 PM CDT (21:22 UTC)
- Expired
- Apr 13, 2018, 4:46 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craig County, OK, Nowata County, OK
The radar
The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 1:20 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 572 m²/s²
- 0-3 km storm-relative helicity
- 541 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968
WUUS54 KTSA 132122
SVRTSA
OKC035-105-132200-
/O.NEW.KTSA.SV.W.0036.180413T2122Z-180413T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
422 PM CDT FRI APR 13 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Craig County in northeastern Oklahoma...
Northeastern Nowata County in northeastern Oklahoma...
* Until 500 PM CDT
* At 422 PM CDT, a severe thunderstorm was located 3 miles northeast
of Delaware, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Nowata... Delaware...
Lenapah... Hollow...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
LAT...LON 3687 9515 3669 9566 3686 9570 3700 9560
3700 9531
TIME...MOT...LOC 2122Z 236DEG 38KT 3681 9559
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
410
WWUS54 KTSA 132146
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
446 PM CDT FRI APR 13 2018
OKC035-105-132155-
/O.CAN.KTSA.SV.W.0036.000000T0000Z-180413T2200Z/
Craig OK-Nowata OK-
446 PM CDT FRI APR 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAIG AND
NORTHEASTERN NOWATA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning has
been cancelled.
A tornado watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3687 9515 3669 9566 3686 9570 3700 9560
3700 9531
TIME...MOT...LOC 2144Z 236DEG 38KT 3695 9533
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 4:06 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 13, 4:06 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
406 PM CDT Fri Apr 13 2018
.DISCUSSION...
The Plains states will continue their busy day today and into
Saturday with trough ejecting out of the intermountain west and
into the central conus. The Central and Northern High Plains will
see blizzard conditions ramp up this afternoon and evening with
winds in excess of 60-65 mph. Anyone traveling west towards the
Rocky Mountain Front Range, especially along I-70 and I-80, should
consider alternate routes, or reconsider their travel plans, as
travel will be extremely dangerous if not impossible. Major
roadways will likely be closed due to strong winds, moderate to
heavy snow and blowing snow, and visibility under 1/4 mile.
Further south, strong winds will make traveling difficult and
blowing dust will pose visibility issues across the OK/TX
Panhandles, SW Kansas, and SE Colorado. As we move
eastward...critical to extreme fire weather conditions will
develop and continue through this evening across portions of
south-central Kansas, western Texas, and much of Oklahoma. Over
eastern Oklahoma, western Arkansas, and the ArkLaTex region...the
primary focus will be on ongoing severe thunderstorms this
afternoon and evening...with all modes of severe possible.
Scattered line of severe thunderstorms that developed along the
incoming dryline have moved into the eastern edge of the CWA early
this afternoon. These storms will progress east-northeast fairly
quickly given storm motion in excess of 45-50 mph. Storms should be
east of Highway 75 by 4-5 PM and entering NW Arkansas by around 6-7
PM. Severe threat will diminish behind this line as instability
quickly drops off behind the dryline. Severe threat will then become
more focused across the ArkLaTex region later this evening.
The cold front has currently progressed into central Kansas and
down through the OK/TX Panhandles. Afternoon temperatures have
climbed into the 80s this afternoon but 30s and 40s will move
overnight after the front swings through. Storm chances will
decrease tonight as front catches up to the dryline and pushes
eastward.
Winds will shift to northwesterly behind the front and with tight
pressure gradient in place...will see gusty winds through the day
Saturday. Relative humidity will recover slightly Saturday but given
gusty winds and continued dry conditions in portions of the forecast
area, fire weather concerns will remain elevated.
Saturday and Sunday will be on the cool side as upper level system
translate east and cold surface high slides in Saturday night.
Temperatures look to drop into the upper 20s and lower 30s across
much of the forecast area by early Sunday morning.
For the remainder of the forecast period...cooler weekend
temperatures will give way to a quick warm-up with temperatures to
near 80 degrees by Tuesday. An upper level system and associated
cold front will cool temperatures again by mid-week but system looks
to remain dry across the forecast area. Another system approaches
late in the week and appears to be our next best chance for
precipitation.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 41 51 31 52 / 30 10 10 0
FSM 46 58 33 54 / 60 10 10 0
MLC 42 55 31 55 / 40 0 0 0
BVO 41 51 30 52 / 30 10 10 0
FYV 44 53 31 48 / 50 10 10 10
BYV 45 55 30 46 / 60 10 10 10
MKO 42 54 31 53 / 40 10 10 0
MIO 42 51 31 49 / 40 10 20 10
F10 40 53 30 53 / 40 0 0 0
HHW 47 57 34 57 / 50 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 7 PM CDT this evening for OKZ054>070.
Red Flag Warning until 10 PM CDT this evening for OKZ054-059-064-
065.
AR...Wind Advisory until 7 PM CDT this evening for ARZ001-002-010-011.
&&
LONG TERM....11Hazardous weather outlook, Apr 13, 1:05 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 105 PM CDT Fri Apr 13 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 105 PM CDT Fri Apr 13 2018 ...SEVERE STORMS EXPECTED THIS AFTERNOON AND EVENING / CRITICAL FIRE WEATHER CONDITIONS W OF US 75 THIS AFTERNOON... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...After 2 pm. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated to near Significant. AREA...Along and northwest of a Hugo to Muskogee to Jay line. ONSET...This afternoon. Area at greatest risk...west of highway 75 in northeast Oklahoma. DISCUSSION... An unstable and weakly capped atmosphere existed across eastern Oklahoma and northwest Arkansas early this afternoon. Strong to severe thunderstorm development is expected during the afternoon ahead of an approaching dry line, with storms eventually moving into western Arkansas by late afternoon or early evening. The strongest storms will be capable of producing hail to the size of baseballs, damaging winds to around 70 mph, and isolated tornadoes. The severe threat will shift east of the region by 10-11 PM. Critical fire weather conditions are expected to develop behind a dryline as it surges into our area this afternoon. By late afternoon, the dryline is expected to stretch along or near highway 75. To the west of the dryline, very warm, dry and windy conditions will lead to very aggressive fire behavior. South to southwest winds will gust to near 40 mph through the afternoon. A gradual drop in intensity is expected by early evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY and SUNDAY...High Wind Potential. MONDAY...No Hazards. TUESDAY...Very High Fire Weather Potential...High Wind Potential. WEDNESDAY and THURSDAY...No Hazards. EXTENDED DISCUSSION... Strong and gusty northwest winds are expected this weekend behind a cold front and strong upper level storm system. Freezing temperatures are expected across parts of northeast Oklahoma and northwest Arkansas both Sunday and Monday mornings. Strong south winds and warmer temps return early next week, as will an increase in the fire weather danger. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Apr 13, 2:40 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
240 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL JENNINGS 36.18N 96.57W
04/13/2018 E1.00 INCH PAWNEE OK AMATEUR RADIO
&&
RJSSpecial weather statement, Apr 13, 3:04 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
304 PM CDT FRI APR 13 2018
OKZ054-055-132045-
Osage OK-Washington OK-
304 PM CDT FRI APR 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND WASHINGTON
COUNTIES UNTIL 345 PM CDT...
At 304 PM CDT, a strong thunderstorm was located 9 miles southeast of
Wynona, moving northeast at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Bartlesville... Hominy...
Dewey... Barnsdall...
Copan... Ramona...
Wynona... Ochelata...
Avant... Bartlesville Municipal Airport...
Okesa... Tallant...
Pershing... Nelagoney...
Wolco...
A tornado watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
LAT...LON 3700 9581 3652 9581 3642 9599 3642 9600
3641 9600 3624 9632 3642 9657
TIME...MOT...LOC 2004Z 227DEG 41KT 3644 9623
69Special weather statement, Apr 13, 3:14 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
314 PM CDT FRI APR 13 2018
ARZ001-002-132100-
Carroll AR-Benton AR-
314 PM CDT FRI APR 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND
NORTHWESTERN CARROLL COUNTIES UNTIL 400 PM CDT...
At 314 PM CDT, a strong thunderstorm was located 3 miles northeast of
Northwest Arkansas Regional Airport, moving northeast at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Rogers... Bentonville...
Eureka Springs... Bella Vista...
Lowell... Pea Ridge...
Cave Springs... Decatur...
Highfill... Garfield...
Gateway... Beaver...
Northwest Arkansas Regional Air...
Hiwasse...
Miller... Centerton...
Avoca... Beaver Lake...
Larue... Pleasant Ridge...
This includes Interstate 49 between mile markers 76 and 84, and
between mile markers 86 and 93.
A tornado watch remains in effect until 1000 PM CDT for northwestern
Arkansas.
LAT...LON 3649 9348 3621 9422 3622 9433 3618 9434
3634 9447 3650 9424 3650 9349
TIME...MOT...LOC 2014Z 229DEG 45KT 3631 9426
69Special weather statement, Apr 13, 3:28 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
328 PM CDT FRI APR 13 2018
ARZ019-020-029-OKZ072-076-132115-
Sebastian AR-Franklin AR-Crawford AR-Sequoyah OK-Le Flore OK-
328 PM CDT FRI APR 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN...
CRAWFORD...NORTHWESTERN SEBASTIAN...EASTERN SEQUOYAH AND NORTHEASTERN
LE FLORE COUNTIES UNTIL 415 PM CDT...
At 327 PM CDT, a strong thunderstorm was located over Spiro, moving
northeast at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Cedarville... Mountainburg...
Natural Dam... Alma...
Pocola... Muldrow...
Roland... Spiro...
Arkoma... Gans...
Chester... Moffett...
Rudy... Lee Creek...
Fort Smith Regional Airport... Short...
Lake Fort Smith... Figure Five...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 15.
Interstate 40 in Oklahoma between mile markers 313 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 39.
A tornado watch remains in effect until 1000 PM CDT for northwestern
and west central Arkansas...and southeastern, northeastern and east
central Oklahoma.
LAT...LON 3510 9460 3531 9478 3564 9453 3564 9447
3570 9448 3574 9445 3574 9390
TIME...MOT...LOC 2027Z 215DEG 44KT 3523 9463
69Local storm report, Apr 13, 3:38 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
338 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL BEGGS 35.74N 96.07W
04/13/2018 E0.75 INCH OKMULGEE OK EMERGENCY MNGR
&&
RJSLocal storm report, Apr 13, 4:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
421 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TORNADO MOUNTAINBURG 35.64N 94.17W
04/13/2018 CRAWFORD AR LAW ENFORCEMENT
SPRINGDALE ASP ADVISES THAT ONE HOME DAMAGED.
&&
RJSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:09 PM CDT | Special Weather Statement | TSA | Pawnee | 51 min |
| Apr 13, 2:18 PM CDT | Special Weather Statement | TSA | Adair | 27 min |
| Apr 13, 2:30 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 30 min |
| Apr 13, 2:38 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 52 min |
| Apr 13, 3:04 PM CDT | Special Weather Statement | TSA | Washington | 41 min |
| Apr 13, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Tulsa, Wagoner | 43 min |
| Apr 13, 3:34 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 41 min |
| Apr 13, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 50 min |
| Apr 13, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 41 min |
| Apr 13, 3:50 PM CDT | Tornado Warning | TSA | Sequoyah | 25 min |
| Apr 13, 3:54 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 37 min |
| Apr 13, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 34 min |
| Apr 13, 4:52 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 53 min |
| Apr 13, 4:54 PM CDT | Special Weather Statement | TSA | Cherokee | 36 min |
| Apr 13, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 33 min |
| Apr 13, 5:19 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 41 min |
| Apr 13, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 40 min |
| Apr 13, 5:30 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 45 min |
| Apr 13, 5:59 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 46 min |
| Apr 13, 6:10 PM CDT | Tornado Warning | TSA | LeFlore | 16 min |
| Apr 13, 6:26 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 36 min |
| Apr 13, 6:44 PM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.